Did you know that using emergency contraceptive pills to prevent pregnancy has a downside as well? Well, according to gynaecologists, frequent use of such drugs may increase your risk of getting STD cases; hence, such drugs should be changed from over the counter drugs to prescription drugs.
The way these drugs are presented in the advertisements these days, makes young women assume that it is the easiest way to avoid pregnancy. But what they fail to understand are the repercussions of overuse of such drugs as these pills are not dangerous for young women but also put them at the risk of sexually transmitted diseases like HIV/AIDS. However, doctors believe media can play an important role in spreading awareness against the overuse of contraceptives.
Earlier, women used to avoid unprotected intercourse due to ethical issues and stigma attached to getting pregnant before marriage. But now, things have changed, young women think it is easy to prevent pregnancy by using these drugs. Hence, these drugs should be made prescription medicine.
These pills have many side effects like persistent irritation, delayed menstruation, heavy bleeding, and vomiting.
Headache, dizziness and breast tenderness: These side effects may go away after you have been taking the pills for some time. If they do not, switching to another brand might help.
You may experience nausea during the initial days which will probably go away in a couple of months.
Most of the women who take birth control pills experience vaginal bleeding between expected periods, most commonly within the first 3 months of starting to take the pill. During spotting, the effective of the pill remains intact as long as it is taken correctly and none were missed.
Women with history of depression, may experience depression or other emotional changes on start taking the pill. Besides, it may also affect your mood.
Some women experience vaginal discharge due to birth control pills.
Image Source: Getty
Read more articles on contraceptions